Ecsema on the labias :( | HysterSisters
HysterSisters Hysterectomy Support and Information
Advertising Info HysterSisters Hysterectomy Support Tutorial

Go Back   Hysterectomy HysterSisters > Hysterectomy Special Needs > The Road Less Traveled


HysterSisters.com is a massive online community with over 475,000 members and over 5 million posts.

Our community is filled with women who have been through the Hysterectomy experience providing both advice and support from our active members and moderators.

HysterSisters.com is located at 111 Peter St, Toronto, Canada, M5V2H1 and is part of the VerticalScope network of websites.

With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get our FREE BOOKLET, access Hysterectomy Checkpoints and more.

You are not alone. The HysterSisters are here for you. Join us today!
join HysterSisters for hysterectomy resources and support
Reply

Ecsema on the labias :( Ecsema on the labias :(

Thread Tools
  #1  
Unread 03-01-2003, 06:37 PM
Ecsema on the labias :(

Hi dear friends

Some of you might remember that I've been having lots of itchiness in the outer vaginal area, for the past months. I thought it might from vaginal dryness (have reasons to believe my hormones are really off). However, it did feel somewhat like the itchy feelings I get from having ecsema. Until this week, I couldn't find any evidence that it might be ecsema.

Well, this morning I found the tell-tale scabs that I know so well And it is sooooooo itchy and uncomfortable.

I'm seeing my doctor for a general on Friday (appointment was advanced, thankfully) and will be sure to get it addressed at that time... along with a few other things However, I was wondering if it's safe to use hydrocortisone on that area? I've had such a lot of success with hydrocortisone before, and I know it's just about the only thing that works with ecsema. However, I also know that it's not safe to use it everywhere (my doctor was very reluctant to have me use it on my eye lids, when I first encountered ecsema in that area).

It must be a combination of stress and whether, because my DS also has an ecsema flare up on his cheeks
Sponsored Links
Advertisement
 
  #2  
Unread 03-01-2003, 09:50 PM
Gee, I don't know

Cortisone cream is what I've always used for eczema, too. I don't know if it's OK to use on the vulva but I wouldn't be afraid to ask my pharmacist. Now don't go asking me to call my pharmacist!

Joselle
  #3  
Unread 03-01-2003, 11:50 PM
Ecsema on the labias :(

Oh (((Dany))) ouch! That sounds so uncomfortable! Yes, eczema can be triggered by stress. Not that we have much of that in our lives now, right?

I happened to tune in to PBS today and watched Nicholas Perricone as he was a guest in the studio today at our local station. Promoting his book "The Perricone Prescription" and taking a lot of phone calls for advice. One of the subjects was eczema... he recommends taking PPC (phosphatidyl choline) for eczema and says it can help alleviate the symptoms a lot... might be worth a try (I believe it's available OTC at health food stores).

I have heard of cortisone being used on the labia but I would definitely ask your DR first. You might want to check out this link with some suggestions of OTC things to try:

http://www.vitaminevi.com/Concern/Eczema-F.htm

I hope you find something that works quickly!
s,
-Linda
Sponsored Links
Advertisement
 
  #4  
Unread 03-02-2003, 06:47 AM
Ecsema on the labias :(

dear Dany,

sorry for what you're going through--sounds very uncomfortable!

I have had a resurgence of eczema/dermatitis since surgery and it seems the new therapy now is Elidel cream (prescription): it acts in a different way from cortisone and is very safe. You can even use it on your face, though it might cause some initial redness.

Both my allergist and dermatologist recommended it first, and then I have cortisone cream as a back-up. I have found the Elidel to take a little longer to work than the cortisone, personally.

I definitely would check with your doctor before using cortisone cream on the vulva. It can cause thinning of the skin, I believe, so we have to be very careful where we use it....

good luck with this...it's miserable, I know.
  #5  
Unread 03-02-2003, 10:41 AM
Ecsema on the labias :(

Here's a strange idea, but it just might work. We have a friend who has bad dry skin and she was told by the doctor to use crisco shortening. I don't see how it can hurt that particular area of the body, and really does seem to work on her dry skin--hers is on her feet though. Just a thought! Good luck in your recovery.....
  #6  
Unread 03-02-2003, 11:35 AM
Ecsema on the labias :(

Dany:

There is a product OTC in the U.S. called "Gyne-Cort" specifically designed for just this problem. My DD has had that problem occasionally, and that's what her doctor recommended. It's worked pretty well for her! I've also used it when my control-top panties turned out to have latex in the leg elastic (to which I'm allergic) and it also worked pretty well for me.

There are now several new products in the class of drug that Clare suggested, but I don't know if they are approved for use in the vaginal area. That area is really considered "mucous membrane" rather than "skin" so it may not be effective there. The overall class of drug is called "tacrolimus" and my DD is seeing a significant improvement in her eczema with it (we use a brand called "Protopic" which is a prescription). The best part of these creams is that you can use them for long periods (years) without the skin thinning that cortisones can cause.

We also have started taking Evening primrose oil and it seems to be having a small effect on the eczema. Doesn't help having all that dry air indoors where you live, does it?

Good luck, and I hope the GP will be able to help you out more. Hopefully you can find the Gyne-Cort (or something similar) to get by. It's usually in the "feminine protection" aise -- and here you thought you'd never shop that aisle again!



Audrey
  #7  
Unread 03-02-2003, 02:19 PM
Ecsema on the labias :(

I do agree that itchiness in the outer vaginal area is
extremely uncomfortable. Over the years that
has became my main problem.

Audrey thanks for the tip on Gyne-Cort. I am having
trouble finding it at my local stores. Which store(s)
have you been able to find it at?

Thanks,

Judy
  #8  
Unread 03-02-2003, 03:00 PM
Ecsema on the labias :(

Dear friends, thank you so much for all the input I will be sure to look for the Gyne-Cort.... hopefully it's available here, in
  #9  
Unread 03-02-2003, 03:12 PM
Ecsema on the labias :(

Hi (((Dany))), GyneCort is not available by that name in Canada; however, here's a link to a list of low potency cortisone creams available in the US and Canada... if you look at the numeric code next to GyneCort (9) and go down to the Canada list and find the ones with a 9 next to them, those should be the same medication as GyneCort but in brand names available in Canada:

http://www.medformation.com/mf/mm_us...usp/202907.htm

I hope this helps and you get some relief soon!

-Linda
  #10  
Unread 03-02-2003, 07:50 PM
Ecsema on the labias :(

I have just this morning had a discussion with my doc re cortisone/steriod creams. I get exzema around my rectum and labia too. After examining me he said STOP using cortisone. Prolonged use can thin the skin and cause other problems (particularly on very sensitive areas) and while it has short term benefits should not be used long term.

I was looking for related web info and did find this among other warnings..

"be very cautious about steroid creams. it is possible to buy weak steroid cream (containing hydrocortisone 1% or less) from pharmacies. In the short-term, the steroid reduces inflammation and therefore relieves itching but, in the long-term, it can make the skin thinner and worsen the problem. Resist the temptation to keep on using a steroid cream. Use it for just 1 week, then throw the tube away."

I have plain old nappy rash cream to use for soothing for now and see him again in a week.

Hope you get relief soon!
Steph
Reply

booklet
Our Free Booklet
What 350,000 Women Know About Hysterectomy: Information, helpful hints as you prepare and recover from hysterectomy.
Answers to your questions
Register




Thread Tools

Forum Jump

Similar Threads
From This Forum From Other Forums
3 Replies, Cancer Concerns - GYN



Advertisement

Hysterectomy News

September 29,2020

CURRENT NEWS

HysterSisters Takes On Partner To Manage Continued Growth And Longevity
I have news that is wonderful and exciting! This week’s migration wasn’t a typical migration - from one set ... News Archive

TODAY'S EVENTS

Calendar - Hysterectomies - Birthdays


Request Information


I am a HysterSister

HYSTERECTOMY STORIES

Featured Story - All Stories - Share Yours

FOLLOW US


Your Hysterectomy Date


CUSTOMIZE Your Browsing  



Advertisement


Advertisement